MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK-HINGE FIXED TIBIAL INSERT SIZE 2/17MM; KNEE TIBIAL INSERT

MEDACTA INTERNATIONAL SA GMK-HINGE FIXED TIBIAL INSERT SIZE 2/17MM; KNEE TIBIAL INSERT
Model Number 02.09.0217H
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 08/30/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 09 september 2022.Lot 181575: (b)(4) items manufactured and released on 28-june-2018.Expiration date: 2023-06-11.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold without any similar reported event during the period of review.Clinical evaluation performed by medical affairs director: approximately 6 months after implantation of a constrained tka, the radiographic control shows a broken insert screw.According to report, the patient reports pain, but it is not clear how and if such pain is related to the broken screw: the xray image, of very poor quality, shows radiolucency in the tibia near the implant, which in our opinion is a more probable cause of pain that will likely require revision.The size of the wedges under the tibial plateau is possibly too small, and there may be insufficient cortical contact.No xray history was supplied to try to understand when the fracture of the screw took place, therefore we cannot determine the causes for the adverse event.Most probably, the tibial component needs to be revised independently from the fractured screw.
 
Event or Problem Description
The patient came in for a post-op appointment at about 6 months after the primary and the x-rays indicated that the fixation screw of the gmk-hinge tibial insert was broken.During the primary surgery, the insert screw was tightened successfully using a 3nm torque.Revision surgery not yet performed.

Brand Name
GMK-HINGE FIXED TIBIAL INSERT SIZE 2/17MM
Common Device Name
KNEE TIBIAL INSERT
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
stefano baj
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key15483656
Report Number3005180920-2022-00730
Device Sequence Number1905343
Product Code KRO
UDI-Device Identifier07630030825071
UDI-Public07630030825071
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K130299
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/11/2023
Device Model Number02.09.0217H
Device Catalogue Number02.09.0217H
Device Lot Number181575
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/30/2022
Initial Report FDA Received Date09/26/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/28/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown